Skip to content
My WebMD Sign In, Sign Up
We Aren't Crazy!
avatar
gertigirl posted:
Hi All,
I'm 57 yrs old and have no more periods. Haven't had one for a yr or so. It took a year to figure out that I wasn't going nuts here. Every month I still have pms, cramps, headache, anxiety, depression, bloating,etc. I would love to have a period to justify feeling this way. Why is it that as girls we were told about what its like to have a period and as women we are not informed better about menopause?
I would love to hear from any of you who are going through this too. I see alot of discussions about hot flashes but not much about the pms side. I know hot flashes are awful but mine have subsided. I used 800IU of vit E and drank lots of soy milk. It worked very well. I exercise daily and diet. Childbirth was so much easier than this!!!!
Thanks for listening and any feedback would be great.
Reply
 
avatar
jaxgirl1952 responded:
I have these symptoms too. It used to be every month and now it is less but I feel just like I will get another period but I don't. I had tests and found that my estrogen is too high so I used progesterone cream (bioidentical) and rub it on my chest twice a day. It helps reduce the symptoms but not eliminate them.
I thought the end of periods would be something I could look forward too but some months I would feel better if they started again!
 
avatar
gertigirl replied to jaxgirl1952's response:
Hi jaxgirl. Thanks for responding. When I posted my symptoms on other discussions no one responded. The doctor says my hgh levels are in the mid to high 30's which is not very high. Some months are better than others, but I can't wait until this goes away. I've had enough of it. I'm glad to hear that you get some relief from the cream you are using. I envy all of you who can use that stuff to help you. I wish I could. I just keep as positive as possible and my husband is wonderful about reminding me on the bad days that I'm ok. I'm here if you ever want to chat. Thanks again!
 
avatar
jaxgirl1952 replied to gertigirl's response:
The tests you take to check your hormone levels can vary widely from day to day and even from hour to hour so your estrogen levels may be high some days and lower others. It still sounds like it is the problem.

I won't use HRT but the cream is bioidentical. Are you not able to use that?

Karen
 
avatar
gertigirl replied to jaxgirl1952's response:
I have not tried the cream, but will talk to my doctor about it when I go in a few weeks. I have to be careful about what I use as I have cysts in my breasts. HRT was very short lived with me. The first night I took it all went fine till I got up in the morning and had no vision. After that I said no more HRT for me.
Today is day 28 and I am a mess. The anxiety started yesterday and today I have cramps, crying, and sore breasts. In 4-5 days, I will be fine, i hope. It varies.

Shelly
 
avatar
jaxgirl1952 replied to gertigirl's response:
The cream I use is over the counter. I got some first from a naturapath did not work well and my doctor showed me articles that said that it must be USP progesterone. I get it in one of those big grocery stores that has a natural food section with health and beauty aids.

It has not eliminated my symptoms but it has made them a little easier. I would not think that it would have any effects on cysts because it is not estrogen. I have way too much of that already and this helps balance it.

I thought menopause was about hot flashes but not cramps and migraines. Guess I was so wrong!

Karen
 
avatar
gertigirl replied to jaxgirl1952's response:
Hi Karen, Thank you so much for the info. I go to the doctors on thursday. Sorry it took me so long to respond. I have osteoporosis and am taking actonel. Some weeks ok others I have trouble with achyness. Have been doing ok with the menopause since my cycle time has passed. Just taking it one day at a time. Hope all is ok with you. Will post after the doctors. Am going to talk to him about the cream. Have a good week.
Shelly
 
avatar
jaxgirl1952 replied to gertigirl's response:
Good to hear from you. I have fibromyalgia so I know how achy days feel! I did not know that drug had that side effect.

I have my blood drawn tomorrow morning and see my doc next Tuesday. I checked and my estrogen was 60 last year so if it is still that high she is going to try me on real progesterone. She said it may start my periods again but at least I would not feel this bad!

Keep in touch.

Karen
 
avatar
gertigirl replied to jaxgirl1952's response:
Hi Karen, Just wanted to keep in touch and see how you are feeling. Had a really good month aside from the osteoporosis. Doctor visit went ok. He told me to check out any creams or such that I want to try and call him. I haven't done it yet as I have had a really good month until yesterday. I forgot all about this menopause stuff. Then it hit me.........
gosh it was nice, no middle of the month problems this month. I had hot flashes 2 days ago, was that strange. Haven't had them in ages. The Actonel has side effects of achyness. If it gets too bad the doctor told me to skip a pill one week. I walk daily and strength train every other day, no matter how much it hurts.
How are you feeling? How did your doctor visit go? Did you start the progesterone and how is that going?

Hope to hear from you.
Shelly
 
avatar
jaxgirl1952 replied to gertigirl's response:
Hi Shelly
I did go and have my physical. The pap was normal but she thought she felt a small fibroid and based on my complaints of the cramping and PMS stuff, she sent me for an ultrasound. I had the regular one and a transvaginal one (that is interesting). They said the fibroid is small and my ovary (I only have one) is OK but the lining of my uterus is too thick. It could be because I still produce too much estrogen and not enough progesterone to get rid of it. So I have a biopsy done the 3 week of September just to make sure. Hopefully is will be fine but it is scary.

Stay in touch.

Karen
 
avatar
gertigirl replied to jaxgirl1952's response:
Hi
Your doctor sounds wonderful. I would love it if my GYN was
as good as yours. I'm sure all will be fine. Here is my e-mail address if you need someone to talk to
gertigirl693@yahoo.com . I also have a facebook acct. its under Shelly Salmon. Please feel free to contact me if you need to chat. All the things we go through because of menopause.......... alot of it is scary.

Please keep in touch
Shelly
 
avatar
gertigirl replied to jaxgirl1952's response:
Hi Karen

Just wondering how you are feeling. Have a great Thanksgiving.

Shelly


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Menopause - Younger Ages
For those of you out there that are going/gone through menopause at an early age, Yes it happens. It's unusual but it happened to me. I ... More
Was this Helpful?
19 of 30 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website